Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 4, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Mar 29, 2013, 8:25 PM CDT for Frontier County, Nebraska. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 29, 2013, 8:25 PM CDT (01:25 UTC)
- Expired
- Mar 29, 2013, 9:15 PM CDT
- In force
- 50 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Frontier County, NE
The radar
The Grand Island radar (KUEX), 151 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 8:51 PM CDT | HAIL 1.75 | 13 Se Stockville, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.4 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2908 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
707
WUUS53 KLBF 300125
SVRLBF
NEC063-300215-
/O.NEW.KLBF.SV.W.0004.130330T0125Z-130330T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
825 PM CDT FRI MAR 29 2013
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN FRONTIER COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 915 PM CDT
* AT 820 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
FREEDOM...AND MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FREEDOM AND MEDICINE CREEK RESERVOIR STATE RECREATION AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4050 10049 4050 9997 4044 9997 4043 9999
4043 10009 4036 10009 4034 10011 4034 10050
4035 10051
TIME...MOT...LOC 0125Z 275DEG 17KT 4040 10038
HAIL...1.00IN
WIND...60MPH
$$
JACOBS5 follow-up statements
417
WWUS53 KLBF 300136
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
836 PM CDT FRI MAR 29 2013
NEC063-300215-
/O.CON.KLBF.SV.W.0004.000000T0000Z-130330T0215Z/
FRONTIER NE-
836 PM CDT FRI MAR 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
FRONTIER COUNTY UNTIL 915 PM CDT...
AT 834 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FREEDOM...OR 19 MILES SOUTHEAST OF CURTIS...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
MEDICINE CREEK RESERVOIR STATE RECREATION AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF ON OR NEAR MEDICINE CREEK RESERVOIR STATE RECREATION AREA...GET
OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IN
ADDITION...THUNDERSTORMS CAN PRODUCE LARGE CAPSIZING WAVES...EVEN ON
SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4035 10045 4043 10039 4048 9997 4044 9997
4043 9999 4043 10009 4036 10009 4034 10011
4034 10050
TIME...MOT...LOC 0135Z 275DEG 17KT 4040 10032
WIND...HAIL 60MPH 1.00IN
$$
JACOBS203
WWUS53 KLBF 300147
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
847 PM CDT FRI MAR 29 2013
NEC063-300215-
/O.CON.KLBF.SV.W.0004.000000T0000Z-130330T0215Z/
FRONTIER NE-
847 PM CDT FRI MAR 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
FRONTIER COUNTY UNTIL 915 PM CDT...
AT 843 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MEDICINE CREEK RESERVOIR STATE RECREATION AREA...OR 23 MILES
SOUTHEAST OF CURTIS...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHEASTERN FRONTIER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF ON OR NEAR MEDICINE CREEK RESERVOIR STATE RECREATION AREA...GET
OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IN
ADDITION...THUNDERSTORMS CAN PRODUCE LARGE CAPSIZING WAVES...EVEN ON
SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4035 10034 4041 10034 4048 9997 4044 9997
4043 9999 4043 10009 4036 10009 4034 10011
4034 10033
TIME...MOT...LOC 0146Z 275DEG 24KT 4039 10020
WIND...HAIL 60MPH 1.00IN
$$
JACOBS031
WWUS53 KLBF 300153
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
853 PM CDT FRI MAR 29 2013
NEC063-300215-
/O.CON.KLBF.SV.W.0004.000000T0000Z-130330T0215Z/
FRONTIER NE-
853 PM CDT FRI MAR 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
FRONTIER COUNTY UNTIL 915 PM CDT...
AT 848 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MEDICINE CREEK
RESERVOIR STATE RECREATION AREA...OR 24 MILES SOUTHEAST OF
CURTIS...MOVING EAST AT 30 MPH.
IN ADDITION...AT 748 PM GOLF BALL SIZE HAIL WAS REPORTED 3 MILES
NORTH OF MEDICINE CREEK RESERVOIR WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHEASTERN FRONTIER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
IF ON OR NEAR MEDICINE CREEK RESERVOIR STATE RECREATION AREA...GET
OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IN
ADDITION...THUNDERSTORMS CAN PRODUCE LARGE CAPSIZING WAVES...EVEN ON
SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4035 10028 4041 10027 4048 9997 4044 9997
4043 9999 4043 10009 4036 10009 4034 10011
4034 10033
TIME...MOT...LOC 0151Z 275DEG 24KT 4039 10016
WIND...HAIL 60MPH 1.75IN
$$
JACOBS406
WWUS53 KLBF 300205
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
905 PM CDT FRI MAR 29 2013
NEC063-300215-
/O.CON.KLBF.SV.W.0004.000000T0000Z-130330T0215Z/
FRONTIER NE-
905 PM CDT FRI MAR 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
FRONTIER COUNTY UNTIL 915 PM CDT...
AT 902 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 7 MILES NORTHWEST OF HOLBROOK...OR 28 MILES
SOUTHEAST OF CURTIS...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
RURAL FAR SOUTHEAST FRONTIER COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4035 10018 4042 10016 4044 9997 4043 9999
4043 10009 4036 10009 4034 10011 4034 10014
TIME...MOT...LOC 0204Z 272DEG 25KT 4038 10009
WIND...HAIL <50MPH 1.00IN
$$
JACOBS035
WWUS53 KLBF 300211
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
911 PM CDT FRI MAR 29 2013
NEC063-300221-
/O.EXP.KLBF.SV.W.0004.000000T0000Z-130330T0215Z/
FRONTIER NE-
911 PM CDT FRI MAR 29 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FRONTIER COUNTY
WILL EXPIRE AT 915 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTH PLATTE.
LAT...LON 4035 10018 4042 10016 4044 9997 4043 9999
4043 10009 4036 10009 4034 10011 4034 10014
TIME...MOT...LOC 0211Z 272DEG 25KT 4038 10002
$$
JACOBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 8:17 PM CDT, 8 minutes earlier.
Area forecast discussion, Mar 29, 8:17 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 817 PM CDT FRI MAR 29 2013 .SYNOPSIS... ISSUED AT 318 PM CDT FRI MAR 29 2013 H5 HAND ANALYSIS THIS MORNING IS INDICATING BROAD LOW AMPLITUDE FLOW ACROSS THE LOWER 48...WITH EMBEDDED SHORTWAVES NOTED OVER THE NORTHERN ROCKIES OF IDAHO AND MONTANA. ABUNDANT MID LEVEL INSTABILITY AND MID LEVEL ALTO CU HAS TRACKED INTO WESTERN AND CENTRAL NEBRASKA THIS MORNING...WITH RADAR INDICATING HIGHLY ELEVATED SHOWERS...NONE OF WHICH IS REACHING THE GROUND ATTM. AT THE SURFACE...A LEE SIDE TROUGH HAS BEGUN TO DEEPEN ACROSS THE PANHANDLE AND FAR EASTERN COLORADO OVER THE PAST COUPLE OF HOURS. THIS HAS RESULTED IN INCREASED SRLY WINDS THIS AFTERNOON AND INCREASED LOW LEVEL MOISTURE...WITH DEW POINTS BEGINNING TO REACH INTO THE LOWER 40S AS OF 3 PM CDT. TEMPERATURES AS OF 3 PM CDT RANGED FROM 64 DEGREES AT VALENTINE TO 71 DEGREES AT OGALLALA. && .UPDATE... ISSUED AT 817 PM CDT FRI MAR 29 2013 THE SHOWERS AND THUNDERSTORMS HAVE LARGELY MOVED OFF TO THE EAST. GIVEN THE RESIDUAL MOISTURE ALOFT WHICH WILL REMAIN IN PLACE THROUGH SATURDAY EVENING. ISOLATED SHOWERS ARE POSSIBLE THROUGH MIDNIGHT TONIGHT AND THEN AGAIN SATURDAY MORNING WITH SHOWERS AND THUNDERSTORMS POSSIBLE SATURDAY AFTERNOON AS ANOTHER DISTURBANCE MOVES THROUGH IN THE NORTHWEST FLOW ALOFT. A NEW FORECAST IS OUT. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 318 PM CDT FRI MAR 29 2013 MAIN FORECASTING CHALLENGES OVER THE NEXT 24 HOURS ARE THUNDERSTORM POTENTIAL AND ASSOCIATED PRECIPITATION CHANCES TONIGHT...THEN LOW PRECIPITATION CHANCES FOR SATURDAY...IN PARTICULAR SATURDAY AFTERNOON. FOR TONIGHT...AM EXPECTING SOME ISOLATED TSRA INITIATION INVOF OF SURFACE TROUGH AXIS LATER THIS AFTERNOON. BASED ON THE LATEST NAM AND RUC SOLNS...THIS SHOULD BE SOMEWHERE FROM AROUND OGALLALA TO NORTHERN CHERRY COUNTY BY 21Z THIS AFTERNOON. AM EXPECTING ISOLATED CONVECTION TO FIRE INVOF OF THIS FEATURE DURING THE 21Z TO 00Z TIME FRAME LATER THIS AFTERNOON. DECENT MID LEVEL FLOW...WILL TRACK ANY ISOLATED CONVECTION QUICKLY EAST INTO THE CENTRAL AND EASTERN CWFA LATER THIS EVENING AND OVERNIGHT. CONVECTION IS EXPECTED TO BECOME BETTER ORGANIZED IN THE EASTERN CWFA OVERNIGHT AS A NICE LOW LEVEL JET PUSHES NORTH INTO EASTERN NEBR...THE NOSE OF WHICH PUSHES INTO OUR NERN ZONES. FOR PRECIPITATION CHANCES TONIGHT...FAVORED POPS AROUND 20 PERCENT...ALONG AND WEST OF HIGHWAY 83...INCREASING THEM EASTWARD TO AROUND 50 PERCENT IN THE NERN CWA. AS FOR THE THREAT OF SEVERE THUNDERSTORMS TONIGHT...THE LATEST SWODY1 HAS A SEE TEXT ACROSS OUR SWRN ZONES AND CENTRAL SANDHILLS MAINLY FOR EARLY EVENING CONVECTION TIED TO PEAK HEATING. AT THIS JUNCTURE...SOME GUSTY WINDS MAY ACCOMPANY THE STRONGEST STORMS GIVEN THE DRY CONDS BLO 10000 FT AGL AND EXPECTED HIGH BASED TSRAS IN THE WEST. EVEN IN LIGHT OF WET BULB ZEROES OF AROUND 9000 FT MSL...LARGE HAIL THREAT WILL BE MINIMAL AS DEEP LAYER SHEAR IS ONLY AROUND 30 KTS AND FREEZING LEVELS ARE AROUND 5 TO 7 THOUSAND FT AGL. FOR SATURDAY...NORTHWESTERLY WINDS WILL DEVELOP BEHIND EXITING LOW PRESSURE AND MAY BECOME GUSTY DURING THE AFTERNOON HOURS. WITH SURFACE HEATING...MID LEVEL LAPSE RATES WILL STEEPEN SIGNIFICANTLY DURING THE AFTERNOON HOURS...AND WILL CONTINUE MENTION OF ISOLATED SHOWERS. LI'S ARE BARELY NEGATIVE TOMORROW AFTERNOON AND WILL FORGO MENTION OF THUNDER ATTM. HIGHS SATURDAY WILL BE COOLER THAN TDYS READINGS. BASED ON H85 TEMPS AND GOOD MIXING...HIGHS WILL RANGE FROM THE 50S NORTH...TO THE LOWER 60S IN THE SOUTH. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 318 PM CDT FRI MAR 29 2013 SATURDAY NIGHT WILL SEE A DISTURBANCE PUSHING SOUTH AND AN ARCTIC COLD FRONT DIPPING SOUTH ACROSS THE NORTHERN PLAINS. BY SUNDAY AFTERNOON THE COLD FRONT WILL BE PUSHING INTO NRN NEBRASKA. SHOULD SQUEAK OUT ANOTHER NICE DAY WITH HIGHS IN THE 60S FOR MOST OF THE CWA. PORTIONS OF NORTH CENTRAL WILL SEE HIGHS ONLY IN THE 50S AS THE COLD FRONT ARRIVES BEFORE PEAK HEAT. ALSO GOING TO SEE SOME SHOWERS DEVELOP ALONG/AHEAD OF THE FRONT...MAINLY WHERE THERE IS BETTER MOISTURE TO THE EAST. BY SUNDAY NIGHT COLD AIR WILL PUSH ACROSS THE AREA. NOT A GREAT CHANCE FOR PRECIP...BUT COLD AIR ALOFT WILL CREATE SOME STEEP LAPSE RATES. ALSO AS TEMPS FALL A MIX OR CHANGE TO SNOW CAN BE EXPECTED. MONDAY WILL FEEL THE COLD ARCTIC AIR AS HIGHS ONLY WARM INTO THE MID 30S TO MID 40S. PRECIP WILL BE PUSHING SOUTH...SO HIGHS MAY ACTUALLY BE ABLE TO WARM UP A LITTLE MORE THAN FORECAST AS APRIL SUNSHINE ARRIVES FOR THE AFTERNOON. COLD AIR IS SHORT LIVED AS CENTER OF HIGH SHIFTS TO THE EAST FOR TUESDAY...WITH RETURN SOUTHERLY FLOW BY TUESDAY AFTERNOON. NOT A FAST REBOUND ON TUESDAY AS HIGHS ONLY IN THE 40S TO LOW 50S. WEDNESDAY INTO THURSDAY WILL CONTINUE TO SEE A REBOUND OF TEMPS. SURF HIGH CONTINUES TO PUSH TO THE SE WITH MORE WARM AIR TO PUSH NORTHWARD AND THE BACKSIDE OF THE HIGH. 850 MB TEMPS PUSH INTO THE SINGLE DIGITS ABOVE ZERO AND CLOSE TO 10 IN THE WEST WITH GUIDANCE CLOSE TO 60. PRECIP CHANCES DO NOT LOOK GOOD THROUGH THE WEEK...AS GULF MOISTURE REMAINS SHUT OFF AND MODELS CONTINUE A DRY BL. AN UPPER LEVEL DISTURBANCE LATE IN THE WEEK MAY BRING SOME LIGHT PRECIP...BUT WILL HAVE TO BE A TOP DOWN SATURATION AND DO NOT HAVE IN THE FORECAST ATTM. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 636 PM CDT FRI MAR 29 2013 ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE EAST THIS EVENING AND EXIT THE FCST AREA AROUND 06Z. VFR IS GENERALLY EXPECTED THEREAFTER THROUGH SATURDAY AFTERNOON. ISOLATED AFTERNOON SHOWERS ARE EXPECTED TO DEVELOP WHICH COULD PRODUCE LOCAL MVFR. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...CDC SYNOPSIS...CLB SHORT TERM...CLB LONG TERM...MASEK AVIATION...CDC
Hazardous weather outlook, Mar 29, 3:29 PM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 329 PM CDT FRI MAR 29 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-302030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 329 PM CDT FRI MAR 29 2013 /229 PM MDT FRI MAR 29 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. AN UPPER LEVEL DISTURBANCE WILL CROSS THE CENTRAL PLAINS TONIGHT...LEADING TO THUNDERSTORM DEVELOPMENT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. THOUGH SEVERE THUNDERSTORMS ARE NOT EXPECTED...AN ISOLATED STRONG STORM WILL BE POSSIBLE ACROSS SOUTHWESTERN NEBRASKA...AND THE CENTRAL SANDHILLS. AT THIS TIME...THE MAIN AREA OF CONCERN FOR A STRONG STORM IS SOUTH OF HIGHWAY 2 FROM ANTIOCH...TO BROKEN BOW. IN THESE AREAS...GUSTY WINDS TO 50 MPH AND SMALL HAIL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED SATURDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CLB
In the hours before
Local storm report, Mar 29, 7:21 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
721 PM CDT FRI MAR 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 4 SW MAXWELL 41.04N 100.58W
03/29/2013 M1.75 INCH LINCOLN NE TRAINED SPOTTER
VERY SOFT HAIL...LARGEST STONES TO THE SIZE OF GOLF BALL.
&&
SJACOBSLocal storm report, Mar 29, 7:24 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
724 PM CDT FRI MAR 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 5 S NORTH PLATTE 41.06N 100.77W
03/29/2013 M1.25 INCH LINCOLN NE PUBLIC
REPORT RELAYED THROUGH FACEBOOK.
&&
MARTINSpecial weather statement, Mar 29, 7:36 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1236 AM GMT SAT MAR 30 2013 NEZ059-300115- LINCOLN NE- 736 PM CDT FRI MAR 29 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN COUNTY UNTIL 815 PM CDT... AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTH OF NE HANSEN MEMORIAL RESERVE STATE WILDLIFE MANAGEMENT AREA...OR 15 MILES NORTH OF CURTIS...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF SOUTHEASTERN LINCOLN COUNTY. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JACOBS
Local storm report, Mar 29, 7:53 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
753 PM CDT FRI MAR 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 4 NW SUTHERLAND 41.20N 101.18W
03/29/2013 E1.25 INCH LINCOLN NE PUBLIC
QUARTER TO HALF DOLLAR SIZE HAIL
0559 PM TORNADO 6 SW SUTHERLAND 41.10N 101.21W
03/29/2013 LINCOLN NE PUBLIC
SIGHTED 3 MILES WEST OF THE SUTHERLAND POWER PLANT.
PUBLIC REPORT RELAYED VIA LAW ENFORCEMENT.
0602 PM TORNADO 6 S SUTHERLAND 41.07N 101.13W
03/29/2013 LINCOLN NE PUBLIC
DEBRIS CLOUD VISIBLE 2 MILES SOUTH OF THE SUTHERLAND
POWERPLANT
0623 PM HAIL 4 E HERSHEY 41.16N 100.92W
03/29/2013 E1.00 INCH LINCOLN NE AMATEUR RADIO
ON HIGHWAY 30.
0628 PM HAIL 2 S HERSHEY 41.13N 101.00W
03/29/2013 E1.50 INCH LINCOLN NE PUBLIC
REPORT RELAYED THROUGH FACEBOOK.
0648 PM HAIL 3 S NORTH PLATTE 41.09N 100.77W
03/29/2013 E0.88 INCH LINCOLN NE LAW ENFORCEMENT
0650 PM HAIL 5 S NORTH PLATTE 41.06N 100.77W
03/29/2013 M1.25 INCH LINCOLN NE PUBLIC
REPORT RELAYED THROUGH FACEBOOK.
0650 PM HAIL 6 S NORTH PLATTE 41.05N 100.77W
03/29/2013 E1.50 INCH LINCOLN NE LAW ENFORCEMENT
POLICE REPORT QUARTER TO PING PONG SIZE HAIL.
0651 PM HAIL NORTH PLATTE 41.13N 100.77W
03/29/2013 E0.50 INCH LINCOLN NE NWS EMPLOYEE
0651 PM HAIL 4 S NORTH PLATTE 41.08N 100.77W
03/29/2013 M1.00 INCH LINCOLN NE NWS EMPLOYEE
0653 PM HAIL 2 S NORTH PLATTE 41.10N 100.77W
03/29/2013 M1.00 INCH LINCOLN NE NWS EMPLOYEE
MOST STONES THE SIZE OF A QUARTER...A FEW LARGER. SOFT
HAIL.
0720 PM HAIL 4 SW MAXWELL 41.04N 100.58W
03/29/2013 M1.75 INCH LINCOLN NE TRAINED SPOTTER
VERY SOFT HAIL...LARGEST STONES TO THE SIZE OF GOLF BALL.
&&
MARTINLocal storm report, Mar 29, 7:55 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
755 PM CDT FRI MAR 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 4 NW SUTHERLAND 41.20N 101.18W
03/29/2013 E1.25 INCH LINCOLN NE PUBLIC
QUARTER TO HALF DOLLAR SIZE HAIL
0559 PM TORNADO 6 SW SUTHERLAND 41.10N 101.21W
03/29/2013 LINCOLN NE PUBLIC
SIGHTED 3 MILES WEST OF THE SUTHERLAND POWER PLANT.
PUBLIC REPORT RELAYED VIA LAW ENFORCEMENT.
0602 PM TORNADO 6 S SUTHERLAND 41.07N 101.13W
03/29/2013 LINCOLN NE PUBLIC
DEBRIS CLOUD VISIBLE 2 MILES SOUTH OF THE SUTHERLAND
POWERPLANT
0623 PM HAIL 4 E HERSHEY 41.16N 100.92W
03/29/2013 E1.00 INCH LINCOLN NE AMATEUR RADIO
ON HIGHWAY 30.
0628 PM HAIL 2 S HERSHEY 41.13N 101.00W
03/29/2013 E1.50 INCH LINCOLN NE PUBLIC
REPORT RELAYED THROUGH FACEBOOK.
0648 PM HAIL 3 S NORTH PLATTE 41.09N 100.77W
03/29/2013 E0.88 INCH LINCOLN NE LAW ENFORCEMENT
0650 PM HAIL 5 S NORTH PLATTE 41.06N 100.77W
03/29/2013 M1.25 INCH LINCOLN NE PUBLIC
REPORT RELAYED THROUGH FACEBOOK.
0650 PM HAIL 6 S NORTH PLATTE 41.05N 100.77W
03/29/2013 E1.50 INCH LINCOLN NE LAW ENFORCEMENT
POLICE REPORT QUARTER TO PING PONG SIZE HAIL.
0651 PM HAIL NORTH PLATTE 41.13N 100.77W
03/29/2013 E0.50 INCH LINCOLN NE NWS EMPLOYEE
0651 PM HAIL 4 S NORTH PLATTE 41.08N 100.77W
03/29/2013 M1.00 INCH LINCOLN NE NWS EMPLOYEE
0653 PM HAIL 2 S NORTH PLATTE 41.10N 100.77W
03/29/2013 M1.00 INCH LINCOLN NE NWS EMPLOYEE
MOST STONES THE SIZE OF A QUARTER...A FEW LARGER. SOFT
HAIL.
0720 PM HAIL 4 SW MAXWELL 41.04N 100.58W
03/29/2013 M1.75 INCH LINCOLN NE TRAINED SPOTTER
VERY SOFT HAIL...LARGEST STONES TO THE SIZE OF GOLF BALL.
&&
MARTINSpecial weather statement, Mar 29, 8:12 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 812 PM CDT FRI MAR 29 2013 NEZ071-300200- FRONTIER NE- 812 PM CDT FRI MAR 29 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FRONTIER COUNTY UNTIL 900 PM CDT... AT 811 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FREEDOM...OR 15 MILES SOUTH OF CURTIS...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... FREEDOM... MEDICINE CREEK RESERVOIR STATE RECREATION AREA... ORAFINO... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JACOBS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 7:01 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 44 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.